Abstract and Applied Analysis

JPD-Coloring of the Monohedral Tiling for the Plane

S. A. El-Shehawy and M. Basher

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We introduce a definition of coloring by using joint probability distribution “JPD-coloring” for the plane which is equipped by tiling I. We investigate the JPD-coloring of the r-monohedral tiling for the plane by mutually congruent regular convex polygons which are equilateral triangles at r = 3 or squares at r = 4 or regular hexagons at r = 6. Moreover we present some computations for determining the corresponding probability values which are used to color in the three studied cases by MAPLE-Package.

Article information

Abstr. Appl. Anal., Volume 2015 (2015), Article ID 258436, 8 pages.

First available in Project Euclid: 15 April 2015

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier


El-Shehawy, S. A.; Basher, M. JPD-Coloring of the Monohedral Tiling for the Plane. Abstr. Appl. Anal. 2015 (2015), Article ID 258436, 8 pages. doi:10.1155/2015/258436. https://projecteuclid.org/euclid.aaa/1429103756

Export citation


  • B. Grünbaum and G. C. Shephard, “Tiling by regular polygons,” Mathematics Magazine, vol. 50, no. 5, pp. 227–247, 1977.
  • B. Grünbaum and G. C. Shephard, “Perfect colorings of transitive tilings and patterns in the plane,” Discrete Mathematics, vol. 20, no. 3, pp. 235–247, 1977.
  • S. Eigen, J. Navarro, and V. S. Prasad, “An aperiodic tiling using a dynamical system and Beatty sequences,” in Dynamics, Ergodic Theory, and Geometry, vol. 54 of Mathematical Sciences Research Institute, pp. 223–241, Cambridge University Press, 2007.
  • C. Mann, L. Asaro, J. Hyde, M. Jensen, and T. Schroeder, “Uniform edge-$c$-colorings of the Archimedean tilings,” Discrete Mathematics, vol. 338, no. 1, pp. 10–22, 2015.
  • R. Santos and R. Felix, “Perfect precise colorings of plane regular tilings,” Zeitschrift für Kristallographie, vol. 226, no. 9, pp. 726–730, 2011.
  • B. Grünbaum, P. Mani-Levitska, and G. C. Shephard, “Tiling three-dimensional space with polyhedral tiles of a given isomorphism type,” Journal of the London Mathematical Society, vol. 29, no. 1, pp. 181–191, 1984.
  • M. E. Basher, “$\sigma $-Coloring of the monohedral tiling,” International Journal of Mathematical Combinatorics, vol. 2, pp. 46–52, 2009.
  • J. E. Freund, I. Miller, and M. Miller, Mathematical Statistics with Applications, Prentice Hall PTR, 7th edition, 2003.
  • D. C. Montgomery and G. C. Runger, Applied Statistics and Probability for Engineers, John Wiley & Sons, New York, NY, USA, 2nd edition, 1999.
  • L. Bernardin, P. Chin, P. DeMarco et al., Maple Programming Guide, Maplesoft, 2011. \endinput